MAUDE Adverse Event Report: CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLPUL2020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, plpul2020, ultra surgical smoke evacuation pencil, was being used during a gyn procedure on (b)(6) 2025 when it was reported, ¿during a case with dr.Viau in gynecology, the plumepen ultra broke when he tried to unclip it to lengthen it.A piece fell into the patient, and was later found.".There was no report of injury, medical intervention, or hospitalization for the patient.The procedure was reported to have been completed using an alternate device which caused a 5-minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
Examination of the returned used device plpul2020 found that a piece of the plumepen ext front was broken off and would not lock it into place.The broken piece was not returned for evaluation.Visual examination was done with the help of print (b)(4).The root cause cannot be determined, however, based upon evaluation, photos, and the risk document, the likely cause of this event was excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 43 complaints, regarding 61 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device, plpul2020, ultra surgical smoke evacuation pencil, was being used during a gyn procedure on (b)(6) 2025 when it was reported, ¿during a case with dr.(b)(6) in gynecology, the plumepen ultra broke when he tried to unclip it to lengthen it.A piece fell into the patient and was later found.".There was no report of injury, medical intervention, or hospitalization for the patient.The procedure was reported to have been completed using an alternate device which caused a 5-minute delay.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED
525 french rd.
utica NY 13502
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key23848202
Report Number1320894-2025-00289
Device Sequence Number21218285
Product Code GEI
UDI-Device Identifier20845854061210
UDI-Public(01)20845854061210(17)280414(10)WM20250430
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPUL2020
Device Lot NumberWM20250430
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic